Corneal Opacities

The cornea is a transparent membrane that allows light to travel through it for image viewing. In corneal opacity, the cornea's transparency is hampered due to scarring or clouding of the membrane. It leads to visual impairment and blindness. Symptoms are blurring of vision, irritation, tearing, eye discharge, etc. It is caused by injuries, chemical irritation, radiation injury, infections, corneal dystrophies, etc. It is treated by phototherapeutic keratectomy and antibiotic eye drops.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

There is a tiny grey spot on cornea after keratitis treatment. Please help.

Query: Hello doctor, I have keratitis and after the treatment, I still have a tiny grey spot on my cornea. Here is the treatment which I had followed: Visit 1 - (October 2014) Fucithalmic eye drops 1 % - three times daily for two weeks. Visit 2 - (October 2014) Exocine 0.3 % - four times daily for a ...  Read Full »


Dr. Dada Peer K

Answer: Hello, Welcome to icliniq.com.I reviewed your history. It seems from the history that you had keratitis and following the treatment, you have a small corneal opacity. Artelac is an artificial tear eye drops and it can be used for a long time without causing side effects. Hence no need to be worri...  Read Full »

What treatment can I opt for high degree of corneal opacity?

Query: Hi doctor, I am a 45 year old male. 25 years ago, I had radial keratotomy on both eyes. After a year, I had for the second time in my left. Later, BCVA in left became 9/10 and right 10/10. Now over a month, I am experiencing a blurry vision in the left with occasional headache and left eye pain. Thr...  Read Full »


Dr. Anand

Answer: Hi, Welcome to icliniq.com. I have gone through the pictures of your old records (attachment removed to protect patient identity). By your description, I understand you have some idea about your condition. It looks like irregular astigmatism. This might have developed due to weakening of cornea, ...  Read Full »

My vision gets hazy as the day progresses and it gets better again. Why?

Query: Hello doctor, I am a 67 year old male, with otherwise normal vision. For the past month, I would wake up with a clear vision, and then as the day progresses, it becomes hazy (not blurry). It then clears up again overnight. I do not have any other symptoms, everything seems to check out fine. Blinki...  Read Full »


Dr. Vaibhev Mittal

Answer: Hello, Welcome to icliniq.com. Your symptoms are suggestive of early Fuchs endothelial dystrophy. In this disease, endothelial cells decrease in the cornea leading to mild corneal edema. You can get specular microscopy done. I hope this will help you. Regards. For more information consult an eye car...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.